Volume 3, Issue 2
H1-Stability and Convergence of the FE, FV and FD Methods for an Elliptic Equation

Yinnian He & Xinlong Feng

East Asian J. Appl. Math., 3 (2013), pp. 154-170.

Published online: 2018-02

Preview Full PDF 219 2878
Export citation
  • Abstract

We obtain the coefficient matrices of the finite element (FE), finite volume (FV) and finite difference (FD) methods based on P1-conforming elements on a quasiuniform mesh, in order to approximately solve a boundary value problem involving the elliptic Poisson equation. The three methods are shown to possess the same H1-stability and convergence. Some numerical tests are made, to compare the numerical results from the three methods and to review our theoretical results.

  • Keywords

Finite element method finite difference method finite volume method Poisson equation stability and convergence

  • AMS Subject Headings

35Q30 65N30

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{EAJAM-3-154, author = {Yinnian He and Xinlong Feng}, title = {H1-Stability and Convergence of the FE, FV and FD Methods for an Elliptic Equation}, journal = {East Asian Journal on Applied Mathematics}, year = {2018}, volume = {3}, number = {2}, pages = {154--170}, abstract = {

We obtain the coefficient matrices of the finite element (FE), finite volume (FV) and finite difference (FD) methods based on P1-conforming elements on a quasiuniform mesh, in order to approximately solve a boundary value problem involving the elliptic Poisson equation. The three methods are shown to possess the same H1-stability and convergence. Some numerical tests are made, to compare the numerical results from the three methods and to review our theoretical results.

}, issn = {2079-7370}, doi = {https://doi.org/10.4208/eajam.180313.300513a}, url = {http://global-sci.org/intro/article_detail/eajam/10853.html} }
TY - JOUR T1 - H1-Stability and Convergence of the FE, FV and FD Methods for an Elliptic Equation AU - Yinnian He & Xinlong Feng JO - East Asian Journal on Applied Mathematics VL - 2 SP - 154 EP - 170 PY - 2018 DA - 2018/02 SN - 3 DO - http://doi.org/10.4208/eajam.180313.300513a UR - https://global-sci.org/intro/article_detail/eajam/10853.html KW - Finite element method KW - finite difference method KW - finite volume method KW - Poisson equation KW - stability and convergence AB -

We obtain the coefficient matrices of the finite element (FE), finite volume (FV) and finite difference (FD) methods based on P1-conforming elements on a quasiuniform mesh, in order to approximately solve a boundary value problem involving the elliptic Poisson equation. The three methods are shown to possess the same H1-stability and convergence. Some numerical tests are made, to compare the numerical results from the three methods and to review our theoretical results.

Yinnian He & Xinlong Feng. (1970). H1-Stability and Convergence of the FE, FV and FD Methods for an Elliptic Equation. East Asian Journal on Applied Mathematics. 3 (2). 154-170. doi:10.4208/eajam.180313.300513a
Copy to clipboard
The citation has been copied to your clipboard